Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 77, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 25, 2011, 10:10 PM EDT for Clarion County, Forest County, Jefferson County, Pennsylvania. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2011, 10:10 PM EDT (02:10 UTC)
- Expired
- May 25, 2011, 10:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Clarion County, PA, Forest County, PA, Jefferson County, PA
The radar
The State College radar (KCCX), 104 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 702 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
352
WUUS51 KPBZ 260210
SVRPBZ
PAC031-053-065-260245-
/O.NEW.KPBZ.SV.W.0077.110526T0210Z-110526T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1010 PM EDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JEFFERSON COUNTY IN WEST CENTRAL PENNSYLVANIA...
FOREST COUNTY IN NORTHWEST PENNSYLVANIA...
NORTHEASTERN CLARION COUNTY IN WEST CENTRAL PENNSYLVANIA...
* UNTIL 1045 PM EDT
* AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR KISER CORNERS...MOVING EAST
AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WEST HICKORY... KELLETTVILLE... BALLTOWN...
REDCLYFFE... MARIENVILLE...
CLEAR CREEK STATE PARK... LYNCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 4162 7895 4144 7895 4143 7898 4144 7906
4142 7907 4141 7908 4136 7909 4136 7903
4138 7898 4136 7892 4135 7891 4126 7892
4141 7948 4162 7939
TIME...MOT...LOC 0209Z 273DEG 40KT 4152 7938
$$
152 follow-up statements
524
WWUS51 KPBZ 260228
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1028 PM EDT WED MAY 25 2011
PAC031-053-065-260245-
/O.CON.KPBZ.SV.W.0077.000000T0000Z-110526T0245Z/
JEFFERSON PA-FOREST PA-CLARION PA-
1028 PM EDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR FOREST COUNTY IN NORTHWEST PENNSYLVANIA...AND CLARION AND
JEFFERSON COUNTIES IN WEST CENTRAL PENNSYLVANIA...
AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HASTINGS TO CROWN...MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WEST HICKORY... KELLETTVILLE... BALLTOWN...
LYNCH... MARIENVILLE... REDCLYFFE...
CLEAR CREEK STATE PARK...
IN ADDITION TO DAMAGING WINDS...CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
PLEASE REPORT DOWNED TREES AND WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4162 7895 4144 7895 4143 7898 4144 7906
4142 7907 4141 7908 4136 7909 4136 7903
4138 7898 4136 7892 4135 7891 4126 7892
4141 7948 4162 7939
TIME...MOT...LOC 0227Z 282DEG 20KT 4159 7908 4136 7924
$$
15143
WWUS51 KPBZ 260241
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1041 PM EDT WED MAY 25 2011
PAC031-053-065-260251-
/O.EXP.KPBZ.SV.W.0077.000000T0000Z-110526T0245Z/
JEFFERSON PA-FOREST PA-CLARION PA-
1041 PM EDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR FOREST COUNTY IN NORTHWEST
PENNSYLVANIA...AND CLARION AND JEFFERSON COUNTIES IN WEST CENTRAL
PENNSYLVANIA WILL BE ALLOWED TO EXPIRES AT 1045 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED.
LAT...LON 4162 7895 4144 7895 4143 7898 4144 7906
4142 7907 4141 7908 4136 7909 4136 7903
4138 7898 4136 7892 4135 7891 4126 7892
4141 7948 4162 7939
TIME...MOT...LOC 0241Z 282DEG 20KT 4157 7898 4134 7914
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 7:04 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, May 25, 7:04 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 704 PM EDT WED MAY 25 2011 .SYNOPSIS... WARM AND HUMID CONDITIONS ALONG WITH THUNDERSTORM CHANCES WILL CONTINUE FOR THE REST OF THE WEEK AS A SERIES OF DISTURBANCES CROSS THE REGION. && .NEAR TERM /THROUGH THURSDAY/... OUTFLOW FROM THUNDERSTORM CLUSTER OVER WESTERN AND CENTRAL OHIO IS EXPECTED TO PUSH TOWARD THE AREA AS THE EVE PROGRESSES. FORCING WL LIKELY BE SUFFICIENT TO INITIATE THUNDERSTORMS DESPITE WARM ADVECTION INTO THE MID LEVELS. EVE UPDATE FEATURES TWEAKED PRECIP PROBABILITIES AND MENTION OF DAMAGING WINDS OVER THE WESTERN ZONES OF THE CWA AS THAT OUTFLOW PLOUGHS EASTWARD. THE FORECAST AREA WILL REMAIN IN THE WARM SECTOR FOR THROUGH THURSDAY. THUNDERSTORMS WILL BECOME MORE LIKELY IN EASTERN OHIO BY THURSDAY AFTERNOON AS WARMER TEMPS AND HIGHER HUMIDITY INCREASE INSTABILITY AND AS COLD FRONT SLIDES FURTHER EASTWARD FROM INDIANA. THE FORECAST AREA REMAINS IN A SLIGHT RISK OF SEVERE STORMS FOR TONIGHT THROUGH THURSDAY. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/... AS THE COLD FRONT DRAWS CLOSER THURSDAY NIGHT INTO FRIDAY SHOWERS AND THUNDERSTORMS WILL BE MORE LIKELY WITH INCREASED COVERAGE OF SHOWERS. THE FORECAST AREA REMAINS IN THE SLIGHT RISK OF SEVERE FOR THURSDAY NIGHT. THE RISK OF SHOWERS WILL GREATLY DIMINISH AS THE COLD FRONT BECOMES MORE DIFFUSE BY LATE FRIDAY AND IS OVERWHELMED BY THE RIDGE OF THIS PRESSURE OFF THE EAST COAST. TEMPERATURES WILL REMAIN ABOVE NORMAL. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... MEDIUM RANGE MODELS ARE SHOWING AGREEMENT FOR AN EXTENDED DRY PERIOD BEGINNING SATURDAY AND CONTINUING THROUGH TUESDAY. INCREASING MOISTURE WILL BRING A SLIGHT CHANCE OF SHOWERS BY WEDNESDAY. MUCH ABOVE NORMAL TEMPS ARE EXPECTED FOR THE FORECAST PERIOD. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... EXPECT GENERALLY VFR CONDITIONS TO PREVAIL THROUGH THE TAF PERIOD FOR MOST PORTS; HOWEVER, THUNDERSTORMS, RESTRICTIONS, AND GUSTY WIND ARE POSSIBLE MAINLY ACROSS NORTHERN AND WESTERN TERMINALS TONIGHT AS OUTFLOW FROM OHIO TSTMS PUSHES TOWARD THE UPPER OHIO VALLEY. MORE THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT AS A SURFACE LOW AND COLD FRONT APPROACH FROM THE WEST. OCCASIONAL MVFR AND ISOLATED IFR RESTRICTIONS CAN BE EXPECTED IN STORMS ALONG WITH THE POTENTIAL FOR HAIL AND GUSTY SURFACE WINDS. NUMEROUS SHOWERS AND AND SCATTERED THUNDERSTORMS WILL CONTINUE FRIDAY AND FRIDAY NIGHT AS THE SURFACE LOW PUSHES ACROSS THE GREAT LAKES AND THE COLD FRONT SLOWLY CROSSES THE UPPER OHIO VALLEY. GENERALLY VFR CONDITIONS ARE EXPECTED THIS WEEKEND AS AN UPPER RIDGE BUILDS OVER THE REGION. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15
Hazardous weather outlook, May 25, 4:19 AM EDT, 17 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 419 AM EDT WED MAY 25 2011 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-022-260830- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- 419 AM EDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND THURSDAY NIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ074-076-WVZ023-041-260830- GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- 419 AM EDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND THURSDAY NIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 25, 9:29 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
929 PM EDT WED MAY 25 2011
OHZ039>041-049-050-058-059-PAZ013-020-021-029-WVZ001-002-260200-
ALLEGHENY PA-BEAVER PA-BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-
GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-LAWRENCE PA-
TUSCARAWAS OH-WASHINGTON PA-
929 PM EDT WED MAY 25 2011
...GUSTY WINDS FROM STRONG THUNDERSTORMS WILL AFFECT
BEAVER...CARROLL...COLUMBIANA...HANCOCK...HARRISON...JEFFERSON...
NORTHEASTERN BROOKE...NORTHEASTERN GUERNSEY...NORTHWESTERN
BELMONT...NORTHWESTERN WASHINGTON...SOUTHWESTERN
LAWRENCE...TUSCARAWAS AND WEST CENTRAL ALLEGHENY COUNTIES...
AT 926 PM EDT...GUSTY WINDS WERE PRECEDING STRONG THUNDERSTORMS THAT
WERE ALONG A LINE FROM 6 MILES EAST OF EAST PALESTINE TO 5 MILES
SOUTH OF NEW PHILADELPHIA...MOVING SOUTH AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE AHEAD OF THESE STORMS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4046 8159 4091 8055 4090 8053 4092 8052
4099 8037 4053 8018 4000 8140Special weather statement, May 25, 9:37 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
937 PM EDT WED MAY 25 2011
OHZ040-041-260200-
CARROLL OH-COLUMBIANA OH-
937 PM EDT WED MAY 25 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CARROLL AND
NORTHWESTERN COLUMBIANA COUNTIES...
AT 936 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF GUILFORD LAKE STATE PARK...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR SALEM AROUND 945 PM AND LEETONIA AROUND 955
PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4090 8080 4090 8059 4069 8106 4091 8107
4090 8091 4093 8089 4093 8082Local storm report, May 25, 9:40 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
940 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM TSTM WND DMG MERCER 41.23N 80.24W
05/25/2011 MERCER PA 911 CALL CENTER
NUMEROUS TREES BLOWN DOWN COUNTYWIDE.
&&
EVENT NUMBER PBZ1100761
NWSLocal storm report, May 25, 9:50 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
950 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM TSTM WND DMG POLK 41.37N 79.93W
05/25/2011 VENANGO PA 911 CALL CENTER
1 LARGE TREE BLOWN DOWN ON RAY MILTON RD
&&
EVENT NUMBER PBZ1100762
NWSLocal storm report, May 25, 9:59 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
959 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG NEW CASTLE 41.00N 80.35W
05/25/2011 LAWRENCE PA PUBLIC
TREES DOWN
&&
EVENT NUMBER PBZ1100763
XXLocal storm report, May 25, 10:04 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1004 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM TSTM WND DMG MOUNT CHESTNUT 40.89N 79.98W
05/25/2011 BUTLER PA 911 CALL CENTER
1 TREE BLOWN DOWN.
&&
EVENT NUMBER PBZ1100764
NWSThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:24 PM EDT | Special Weather Statement | PBZ | Lawrence, Mercer, Venango | 51 min |
| May 25, 8:42 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence, Mercer | 63 min |
| May 25, 9:19 PM EDT | Severe Thunderstorm Warning | PBZ | Forest, Venango | 56 min |
| May 25, 9:29 PM EDT | Special Weather Statement | PBZ | Beaver | 31 min |
| May 25, 9:42 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Lawrence and 2 more | 63 min |
| May 25, 10:39 PM EDT | Special Weather Statement | PBZ | Jefferson | 36 min |
| May 26, 12:25 AM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 35 min |
| May 26, 3:42 PM EDT | Special Weather Statement | PBZ | Beaver | 33 min |
| May 26, 3:51 PM EDT | Special Weather Statement | PBZ | Greene | 39 min |
| May 26, 4:09 PM EDT | Special Weather Statement | PBZ | Greene | 36 min |
| May 26, 4:15 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 45 min |
| May 26, 4:20 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Greene, Washington, Westmoreland | 40 min |
| May 26, 4:21 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 39 min |
| May 26, 4:53 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Indiana, Westmoreland | 52 min |
| May 26, 4:56 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Indiana, Westmoreland | 50 min |
| May 26, 4:59 PM EDT | Special Weather Statement | PBZ | Clarion | 46 min |
| May 26, 5:12 PM EDT | Special Weather Statement | PBZ | Forest | 48 min |
| May 26, 5:25 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Indiana, Jefferson | 50 min |
| May 26, 5:40 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Jefferson, Westmoreland | 33 min |
| May 26, 5:47 PM EDT | Special Weather Statement | PBZ | Forest | 28 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.